Aa
A
A
A
Close
Addiction: Substance Abuse Community
32k Members
Avatar universal

Suboxone, Ritalin, Klonopin, Lexapro is getting me clean from Vicodin. Is anyone in the same situation?

I'm 24 years old, and I had been taking Vicodin for 2 years for back issues and migraines. In the summer of 2009 I began using opiates heavily. I had several friends who were pharmacists, and pharm. techs. I started shooting up morphine when I could get it, taking norco, taking morphine tablets, etc. in September of 2009 I found a guy who was selling Vicodin 5/500 tablets for $4 a pill. I was spending every dime I had to buy them. On top of that I was getting 60 a month from two Doctors. By November I was taking 15 a day, and eventually in February I was up to 30-40 a day. I had to take 15 just to get out of bed in the morning. In early March I had decided that enough was enough. I had no money, bills piling up, and I had blown through all of my student loan money, and had borrowed hundreds of dollars from family and friends. I knew all about Suboxone, and how much it helped. I found a Doctor who prescribed it, and made an appointment. I started on a low dose of 4mg twice a day. It has been 2 months now, and I take 4mg 3 times a day. After the first visit with this Doctor I was sent home with several scripts. Suboxone 2mg and 8mg. Klonopin for the anxiety of WD, Robaxin (muscle relaxer), Clonodine (to help with night sweats) The first week was horrible. No energy at all, and constant sleepiness. Im a full time student, and work two jobs. The energy I got from the opiates was now gone. He started me on Provigil 100 mg. It seemed to help, but not enough. I suffered from ADD since I was 15, and I addressed this to him. It has been almost two months since I stopped taking opiates, and I have narrowed down what I take daily. I'm now taking Suboxone 4mg 3x a day. Ritalin 3-4x per day (20mg), and Klonpin or Ativan when needed. I know that the Klopin/ativan and suboxone is a bad combination, so I will only take those benzos when needed, in small doses, and long after the suboxone. I started taking Lexapro two nights ago. 10mg before bed. I have been having severe reactions to it. VERY vivid dreams, hallucinations at night, waking up drenched in sweat, violently throwing up. I obviously stopped taking it. Does anyone have a good recommendation for an anti-depressant while taking suboxone? Id anyone taking a similar cocktail? The ritalin is really helping with overcoming my wd from vicodin, and replacing energy/focus. I know it is addictive so Im very careful with it. I want my body to feel normal again, but I can't even remember what that feels like. Has anyone had a severe reaction like that to Lexapro? Also, my sex drive from the suboxone is totally gone. Achieving an erection is pretty much impossible, and if I do, orgasm never happens. Anyone else out there with similar problems? I have been clean now for 2 months, and I want to limit what I take. I will be on Suboxone for 6 months to a year the DR. said. I will slowly be weened off. Im scared, and would like some advice.
26 Responses
222369 tn?1274478235
I hardly ever question the actions of doctors. In fact, I purposely admonish people on here for doing so without knowing a person's history. But, all I can say right now is wow. I'd have to question any doctor treating an opiate addiction long term by prescribing opiates, benzos, AND amphetamines. You're now taking Suboxone that gives you anxiety, benzos to calm you down, amphetamines to get you back going, and now want to add an antidepressant to cal you down again. If I were you, I'd find another doctor to give a second opinion on your treatment. For a doctor to be treating an addiction to one substance by prescribing 3 other addictive substances is unconscionable to say the least.
Avatar universal
Hi and welcome~    I don't have any personal experience with Lexapro,however,with those reactions,you were wise to discontinue it.     Your situation is somewhat complicated by the fact you are taking so many different meds...  
As far as a different Ad is concerned: you need to ask your doctor to try you on something different. Make an appt. to talk with him/her. We really can't suggest anything. Also,you can discuss your libido issues at that time.  
Try not to be scared and just meet this problem head on. Talk with the doctor:call
tomorrow...
All the best~
Vicki
199177 tn?1490502134
As an addict it next to impossible to take addictive meds and at some point not end up abusing them as well. Its kind of like playing Russian roulette .
l would find a non addictive ADD drug there are a few out now and I would stop the benzos asap they are highly addicting Exercise amino acids and vitamins and eating well can help with the fatigue and mood .Unless the depression is really over whelming then i would try a different AD.
Next is what kind of recovery care are you getting do you see a therapist or attend any meetings. Its very important to have a sold support system for when the times get hard .
Hang in there ,eep posting
199177 tn?1490502134
GA good post
340590 tn?1290955741
Gotta agree with GaGuy. WOW.  Get a second opinion!!!
Avatar universal
GA is right. Amazing. Sorry to tell you, but suboxone is a synthetic opiate - and your body really doesn't know the difference. You traded one addiction for another and possibly more. Why would your suboxone dose go up? Did they try to taper you at all?
Get a new doc! And hang in there!
Have an Answer?
Top Addiction Answerers
495284 tn?1333897642
City of Dominatrix, MN
Avatar universal
phoenix, AZ
Learn About Top Answerers
Didn't find the answer you were looking for?
Ask a question
Popular Resources
Is treating glaucoma with marijuana all hype, or can hemp actually help?
If you think marijuana has no ill effects on your health, this article from Missouri Medicine may make you think again.
Julia Aharonov, DO, reveals the quickest way to beat drug withdrawal.
Tricks to help you quit for good.
A list of national and international resources and hotlines to help connect you to needed health and medical services.
Here’s how your baby’s growing in your body each week.